Thunderstorm Wind, Hitchcock
- When
- September 4, 5:36 PM MST
- Where
- Hitchcock County, 5 mi NW of Trenton
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.233, -101.083
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 4, 1:24 PM MST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 224 PM MDT SUN SEP 4 2005 .DISCUSSION... 12Z MODELS BOTH INITIALIZED REASONABLY WELL WITH UPPER AIR FEATURES...WITH GFS A BIT BETTER AT 300 MB. BOTH MODELS HAVING TROUBLE RESOLVING WEAK WAVE OVER COLORADO NOTED ON RAOBS...WITH THE GFS SLIGHTLY BETTER INITIALIZED. SHORT RANGE MODELS IN REASONABLE AGREEMENT THROUGH THE BEGINNING OF THE PERIOD...BEFORE SIGNIFICANT DIFFERENCES EMERGE WITH THE HANDLING OF WEST COAST TROUGH. TROUGH HAS BEEN CAUSING HAVOC WITH THE MEDIUM RANGE MODELS THE PAST FEW DAYS. BASED ON TRENDS OF THE EXTENDED MODELS...THINK THE ETA IS TO WEAK/NORTH WITH TROUGH...WHILE THE GFS SEEMS TO BE DEEPENING THE LOW TO MUCH. EITHER WAY...MUCH OF THE MODEL DIFFERENCES WILL NOT IMPACT THE CWA THROUGH THE SHORT TERM. FOR TONIGHT...MAIN FORECAST CONCERN FOR TONIGHT WILL BE POTENTIAL FOR ANY CONVECTION TO FIRE OFF ON SFC CONVERGENCE BOUNDARY ACROSS CENTRAL AND NORTHEAST CWA. THIS SPEED CONVERGENCE BOUNDARY IS AIDED BY EASTWARD SURGE IN DRYLINE LATE THIS AFTERNOON. RUC ANALYZING RATHER IMPRESSIVE AMOUNT OF SHEAR...SO MAY SEE A FEW ORGANIZED STORMS IN THE EARLY EVENING. STRONG LLJ GETS GOING AFTER 03Z...WHICH MAY AID A FEW STORMS IN LINGERING TILL AROUND 06Z IN THE NORTHEAST. ALSO MAY SEE AN ISOLATED STORM BRUSH THE NORTHWEST CORNER EARLY AS WEAK WAVE LIFTS NORTH...BUT RATHER DRY AIRMASS SHOULD LIMIT COVERAGE. MONDAY-MONDAY NIGHT...ETA/GFS/CANADIAN/RUC ALL BRING SFC TROUGH ACROSS CWA DURING THE AFTERNOON IN RESPONSE TO JET STREAK...CURRENTLY OVER SOUTHERN NEVADA...SLIDING ACROSS THE AREA. WHILE ALL MODELS AGREE WITH THE FORCING...LARGE DIFFERENCES IN TIMING EXIST BETWEEN THE MODELS. ETA THE MOST AGGRESSIVE BREAKING OUT CONVECTION AROUND 18Z...WHILE THE GFS HOLDS OF TILL AFTER 00Z. HARD TO PICK OUT A CLEAR FAVORITE IN THE TIMING DEPARTMENT...BUT WILL HEDGE A BIT TOWARDS CLIMO AND PUT HIGHEST POPS IN THE 21Z-03Z TIME FRAME. WITH THE DEGREE OF FORCING AND COMBINATION OF INSTABILITY AND SHEAR WILL PROBABLY SEE A DECENT COVERAGE/ORGANIZATION OF STORMS SO WILL INCREASE POPS A BIT...BUT QUESTIONS OF TIMING WILL KEEP ME FROM GOING TO HIGH WITH CHANCES. TUESDAY-WEDNESDAY...PRECIP FORECAST GETS QUITE A BIT MORE COMPLICATED THROUGHOUT THIS TIME PERIOD AS FRONTAL BOUNDARY POSITION WILL BE KEY TO CONVECTIVE INITIATION. WITH RIDGING ALOFT HAVE A HARD TIME SEEING THE FRONT GETTING AS FAR SOUTH AS THE ETA WOULD SUGGEST...AND AM SIDING MORE TOWARDS THE GFS. ON TUESDAY SHOULD SEE CONVECTION FIRE OFF IN TWO AREAS...IN AREA OF WEAK UPSLOPE FLOW ACROSS NORTHEAST COLORADO...AND NEAR SFC FRONT ACROSS SOUTHWEST NEBRASKA. STORM MOTIONS ARE QUITE SLOW...WHICH MAY BRING A HEAVY RAIN THREAT. THIS SLOW MOVEMENT MAY ALSO LIMIT COVERAGE SO WILL KEEP POPS ONLY IN THE CHANCE RANGE. FOR WEDNESDAY SFC FEATURES MUCH DIFFERENT BETWEEN MODELS WITH ETA HAVING FRONT ACROSS CWA AND GFS HAVING SOME LEE TROUGHING. AS MENTIONED BEFORE...PREFER GFS SOLUTION STALLING FRONT ACROSS SOUTHWEST NEBRASKA THEN RETREATING TO THE NORTH. SLOW STORM MOVEMENT WILL ALSO BE PROBLEMATIC...SO WILL ONLY GO LOW CHANCE POPS ACROSS THE WEST...AND SLIGHT CHANCE POPS ELSEWHERE. IN THE EXTENDED...MODELS CONTINUE TO JUMP AROUND CONSIDERABLY WITH RESPECT TO UPPER AIR PATTERN NEXT WEEKEND. THERE HAVE BEEN VERY LARGE RUN TO RUN VARIATIONS WITHIN THE GFS...WITH THE ECMWF BEING A BIT MORE CONSISTENT. DESPITE ALL THE JUMPING AROUND...ENSEMBLES STILL FAVOR A SLOWER/DEEPER SOLUTION WITH THIS WAVE...WITH 00Z GFS ENSEMBLES SUPPORTING ECMWF. THIS IS IN LINE WITH THINKING FOR YESTERDAY WITH HOLDING BACK FRONTAL PASSAGE AND KEEPING TEMPS WARM. ALTHOUGH CONFIDENCE IS LOW FOR ANY GIVEN RUN OF THE MODELS...WILL USE A 06Z GFS/ECMWF BLEND AS BASELINE FOR EXTENDED GRIDS. WITH ALL THE UNCERTAINTY NAILING DOWN POPS IS QUITE TRICKY...HOWEVER MODEL CONSENSUS IS THAT PERSISTENT LEE TROUGH WILL BE IN PLACE THROUGH OUT THE PERIOD WITH SOUTHWEST FLOW ALOFT BECOMING ESTABLISHED. WITH THIS PATTERN WOULD EXPECT A FEW BITS OF ENERGY TO ROUND THE BASE OF THE TROUGH TO AID SOME UPPER AIR SUPPORT. WITH THIS IN MIND HAVE WENT WITH 20-30 POPS DURING THE DIURNALLY FAVORED TIMES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 116 PM MDT SUN SEP 4 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051500- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 216 PM CDT SUN SEP 4 2005 /116 PM MDT SUN SEP 4 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ELONGATED UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA FROM THE SOUTHWEST THIS AFTERNOON. TWO AREAS OF THUNDERSTORMS ARE EXPECTED. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SUBTLE SURFACE DRYLINE FROM ROUGHLY MCCOOK NEBRASKA SOUTHWEST THROUGH COLBY TO LEOTI KANSAS. INSTABILITY AND WIND SHEAR WILL BE SUFFICIENT FOR SUPERCELL STORMS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. HOWEVER...A TORNADO THREAT CANNOT BE RULED OUT GIVEN THE STRENGTH OF THE CONVERGENCE AND SUFFICIENT TURNING OF WINDS WITH HEIGHT IN THE LOWER LEVELS. A SECONDARY AREA MAY DEVELOP FROM YUMA TO FLAGLER COLORADO ALONG A MORE PRONOUNCED DRYLINE. THESE STORMS WILL HAVE A HIGHER CLOUD BASE...PROMOTING A THREAT FOR GUSTY WINDS. DANGEROUS CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE LABOR DAY WEEKEND SHOULD AN EYE TO THE SKY AND MOVE INDOORS IF THUNDERSTORMS APPROACH THEIR AREA OR THUNDER IS HEARD. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TRI STATE AREA EACH AFTERNOON AND EVENING FROM MONDAY THROUGH FRIDAY. STORMS MAY BECOME SEVERE MONDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WIND. OTHERWISE THE MAIN THREAT WILL BE DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DDT
The Goodland radar (KGLD), 110 km away, was scanning. The volume nearest the first event began at 00:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468831.